helplinedonate
  • Announcements

    • ForumAdmin

      Frequently Asked Questions - Step by step guides

      Do you need assistance registering, logging in, posting, etc? Please visit the all new Frequently Asked Question Forum for step-by-step guides. Click the link below to access these helpful guides. Frequently Asked Questions
    • ForumAdmin

      Recursos Nuevos en Español

      http://www.parkinson.org/ayuda   http://www.parkinson.org/espanol    
    • ForumAdmin

      Línea de Ayuda 1-800-473-4636

      Línea de Ayuda 1-800-473-4636   ¿Qué es la línea de ayuda 1-800-4PD-INFO (473-4636) de la Fundación Nacional de Parkinson? Es un número de teléfono gratuito que ayuda a las personas con la enfermedad de Parkinson, sus familiares, amigos y profesionales de salud, a solucionar diferentes inquietudes.   La línea de ayuda ofrece: Información actualizada Apoyo emocional Referidos a profesionales de salud Recursos comunitarios Amplia variedad de publicaciones gratis    
Sign in to follow this  
Followers 0
Golden01

Skin Rash - Medications?

2 posts in this topic

My husband was diagnosed with PD five years ago. His symptoms are controlled reasonably well with Azilect, Amatadine, and Artane. He is faithful about eating a Mediterranean type diet and religious about his exercise (biking, strength/balance, aerobic walking). He did have a bout of hyperthyroidism about a year and a half ago that resolved after several months of treatment (we delayed getting the diagnosis as we thought his Parkinson's was getting worse - learned a valuable lesson that not everything is due to PD!).

 

He has developed an itchy skin rash over the past six months or so and I'm concerned maybe we've considered everything but his PD this time. His doctors (internist, movement disorder specialist, and dermatologist)don't think it's PD-related. His dermatologist is going to do a skin biopsy to look for a gluten-related skin disorder. Is there any chance the rash could be a side effect of one of his medications? He also takes CoQ10, fish oil, multivitamin, and Metamucil (with an occasional Colace). Daily, he eats a special "sauce' made from applesauce, oat bran, and prune juice to help with constipation (often has a small glass of prune juice each day too). He had re-started on creatine but thought it might have made the rash worse so stopped again. We've changed to special detergents and recently gotten a new washer (old one wasn't rinsing clothes well) to see if the rash might be just an allergic-type reaction but there's been no improvement. The new washer is great though!

 

As always, we appreciate your thoughtful answers and any suggestions you might have for us to consider.

Share this post


Link to post
Share on other sites

My husband was diagnosed with PD five years ago. His symptoms are controlled reasonably well with Azilect, Amatadine, and Artane. He is faithful about eating a Mediterranean type diet and religious about his exercise (biking, strength/balance, aerobic walking). He did have a bout of hyperthyroidism about a year and a half ago that resolved after several months of treatment (we delayed getting the diagnosis as we thought his Parkinson's was getting worse - learned a valuable lesson that not everything is due to PD!).

 

He has developed an itchy skin rash over the past six months or so and I'm concerned maybe we've considered everything but his PD this time. His doctors (internist, movement disorder specialist, and dermatologist)don't think it's PD-related. His dermatologist is going to do a skin biopsy to look for a gluten-related skin disorder. Is there any chance the rash could be a side effect of one of his medications? He also takes CoQ10, fish oil, multivitamin, and Metamucil (with an occasional Colace). Daily, he eats a special "sauce' made from applesauce, oat bran, and prune juice to help with constipation (often has a small glass of prune juice each day too). He had re-started on creatine but thought it might have made the rash worse so stopped again. We've changed to special detergents and recently gotten a new washer (old one wasn't rinsing clothes well) to see if the rash might be just an allergic-type reaction but there's been no improvement. The new washer is great though!

 

As always, we appreciate your thoughtful answers and any suggestions you might have for us to consider.

 

Hmmmm.....I'm with his other doctors on this. I also don't think it is the PD or the PD medications that his causing the itchiness and rash. The one typical condition seen in PD sometimes is seborrheic dermatitis---somewhat greasy scaly skin, typically on the forehead and scalp. This does not seem like the rash you describe.

 

Yours,

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!


Register a new account

Sign in

Already have an account? Sign in here.


Sign In Now
Sign in to follow this  
Followers 0